MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT

BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states reported a misidentification of a cap survey strain when testing with the vitek® 2 gn id card (ref (b)(4)).The expected id was acinetobacter lwoffi.The gn id card identified the strain as moraxella group.There was no patient involvement as the event pertained to a cap survey sample.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A us customer reported a misidentification of an acinetobacter lwoffii cap survey strain (d-09) as moraxella group with the vitek® 2 gn test kit.An investigation was performed.The internal biomerieux cap d-09 (2018) survey strain was subcultured to tsab and macconkey agar and incubated to 35-37°c for 20-22 hours.A second subculture was performed and testing included individual organism suspensions with gn cards from four different gn card lots in duplicate as well as vitek ms.911691 (biomerieux internal cap d-09 strain): the strain grew on mac agar as a non-lactose fermenting isolate.All eight gn cards tested resulted in low discrimination identifications of acinetobacter lwoffii/moraxella group.Vitek ms resulted in an identification of acinetobacter lwoffii with a 99.9% confidence value.As a.Lwoffii was part of the low discrimination call on all gn cards tested, vitek 2 cards are performing as expected.No further action is required.Quality systems performed a search for all complaints against gn card lots 2410402203, 2410515403, 2410433103 and 2410515203, and did not indicate any trends for these card lots.The most recent quarterly trend report, q1 2018, did not identify this complaint as a systemic quality issue.

Brand Name
VITEK® 2 GN ID TEST KIT
Common Device Name
VITEK® 2 GN ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7897212
Report Number1950204-2018-00384
Device Sequence Number169337
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2019
Device Catalogue Number21341
Device Lot Number2410515403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1